MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. ECHELON FLEX; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. ECHELON FLEX; STAPLE, IMPLANTABLE
Catalog Number PCEE60A
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Date sent: 4/16/2026.B3: only event year known: 2026.D4: batch #unk.Investigation summary: the product was returned for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample determined that one pcee60a device was returned sterile with no apparent damage and with no reload present.The package was open and tested for functionality in the straight position with a test reload and achieved its complete firing sequence without any difficulties.The staple line and cut line were complete and the staples met the staple release criteria.The batch number on the reload showed that the device was expired in january 2026.While we have no reason to believe this contributed to the reported event, it should be noted that the device returned appears to have been used after the expiration date.The event described could not be confirmed as the device performed without any difficulties noted.As part of ethicon endo surgery¿s quality process, all devices are manufactured, inspected, and released to approved specifications.A manufacturing record evaluation was performed for the finished device batch number a97y4f, and no non-conformances related to the reported complaint condition were identified.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that during an unspecified surgical procedure, the facility was upset that the product had only 6 month expiration date after it was manufactured which was too short.They had already used the product on the procedure and they also discovered that it was already expired last january 31, 2026 according to the label.There was no patient consequence reported.No additional information provided.

Brand Name
ECHELON FLEX
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*  00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*   00969
Manufacturer Contact
orla o'mahony
475 calle c
guaynabo 00969
*   00969
3035526892
MDR Report Key24911998
Report Number3005075853-2026-02930
Device Sequence Number15752149
Product Code GDW
UDI-Device Identifier10705036015017
UDI-Public(01)10705036015017(17)260131(10)A97Y4F
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K110385
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/16/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2026
Device Catalogue NumberPCEE60A
Device Lot NumberA97Y4F
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/07/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/09/2026
Initial Report FDA Received Date04/17/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/07/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown